PPI’s and Magnesium

November 4, 2014

Proton pump inhibitors (PPI) can lower blood magnesium. This has been recognized since 2006. Two men and two women using a PPI developed severely lowered magnesium levels, lowered calcium, relative hypoparathyroidism and extremely low urinary calcium / magnesium. One had brain injury due to low oxygen probably due to a collapse after an abnormal heart rhythm. Others had EKG abnormalities. The study showed that the PPI induced low magnesium that this is a generic effect and may occur within one year of PPI therapy.

Here is a link to the article:

A Case Series of Proton Pump Inhibitor-induced Hypomagnesemia

God bless you and to your good health!

Joyce Gibb MS, CRNP

 

 

 

Contact Us

To place an order or ask a question: 800-609-6633

From Canada (or outside the US):
412-798-9800

To schedule an assessment:
888-865-9595

To phone the show:
M-F Radio show: 1-800-281-8255

Sat Radio show: 1-800-320-8255

Newsletter

Join our newsletter today and receive a 10% OFF coupon!